Compartilhar
Informação da revista
Vol. 40. Núm. 1.Janeiro - Março 2018
Páginas 1-98
Compartilhar
Compartilhar
Baixar PDF
Mais opções do artigo
Visitas
592
Vol. 40. Núm. 1.Janeiro - Março 2018
Páginas 1-98
Images in Clinical Hematology
DOI: 10.1016/j.bjhh.2017.08.005
Bleomycin induced hyperpigmentation of skin
Visitas
592
Kundan Mishra
Autor para correspondência
mishrak20@gmail.com

Corresponding author at: Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh 160012, India.
, Aditya Jandial, Gaurav Prakash
Postgraduate Institute of Medical Education and Research (PGIMER), Chandigarh, India
Este item recebeu
592
Visitas
Informação do artigo
Texto Completo
Bibliografia
Baixar PDF
Estatísticas
Texto Completo

A 64-year-old gentleman, a known case of Hodgkin's lymphoma on ABVD chemotherapy regimen (Doxorubicin, Bleomycin, Vinblastine, Dacarbazine), presented with blackish discoloration of skin for two weeks. He had received three cycles of chemotherapy over 12 weeks, including 54mg/m2 of intra-venous bleomycin. His B symptoms had completely disappeared after chemotherapy and there were no new symptoms. Clinical examination showed diffuse dark brown hyper-pigmentation of skin involving whole body with the changes being more conspicuous in areas exposed to the sun such as the limbs and face (Figure 1A–D). He was counseled about the likely effect of the drug on the skin. It was agreed to complete the planned six cycles of therapy. Two months after chemotherapy the pigmentation had markedly reduced (Figure 1E–H).

Figure 1.
(0,73MB).

A–D: Clinical photograph of the patient showing hyperpigmentation of skin involving face, hand and foot. E–H: Repeat clinical photograph of the patient showing near complete resolution of the hyperpigmentation of affected areas.

Bleomycin is known to cause lung and skin toxicity due to relative absence of hydrolase in skin tissue resulting in decreased metabolism and delayed clearance.1 Pulmonary complications are common but skin changes are rare and include hyper-pigmentation, plaques, hyperkeratotic lesions, erythema multiforme, alopecia, stomatitis and nail changes.2 The exact mechanism of skin changes caused by bleomycin is not known. The treatment involves management of underlying disorders or withdrawal of the offending drug.3

Conflicts of interest

The authors declare no conflicts of interest.

References
[1]
L.K. Gupta,R.K. Tanwar,A.K. Khare,S.K. Jain
Bleomycin induced flagellate pigmentation
Indian J Dermatol Venereol Leprol, 68 (2002), pp. 158-159
[2]
S.P. Verma,A. Subbiah,V. Kolar Vishwanath,T.K. Dutta
Bleomycin-induced skin toxicity: is it always flagellate erythema?
pii:bcr2014204575
[3]
Y.B. Chen,A. Rahemtullah,E. Breeden,E.P. Hochberg
Bleomycin-induced flagellate erythema
J Clin Oncol, 25 (2007), pp. 898-900 http://dx.doi.org/10.1200/JCO.2006.09.7691
Copyright © 2017. Associação Brasileira de Hematologia, Hemoterapia e Terapia Celular
Idiomas
Revista Brasileira de Hematologia e Hemoterapia

Receba nossa Newsletter

Opções de artigo
Ferramentas
Política de cookies
Utilizamos cookies próprios e de terceiros para melhorar nossos serviços e mostrar publicidade relacionada às suas preferências, analisando seus hábitos de navegação. Se continuar a navegar, consideramos que aceita o seu uso. Você pode alterar a configuração ou obter mais informações aqui.

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos?